Exacerbation of psoriasis due to peginterferon alpha-2b plus ribavirin treatment of chronic active hepatitis C


Kartal E., Colak H., Ozgunes I., Usluer G.

CHEMOTHERAPY, vol.51, pp.167-169, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 51
  • Publication Date: 2005
  • Doi Number: 10.1159/000085626
  • Title of Journal : CHEMOTHERAPY
  • Page Numbers: pp.167-169

Abstract

A 45-year-old woman with chronic hepatitis C was treated with peginterferon alpha-2b in combination with ribavirin, which activated psoriasis. In the patient, psoriasis reoccurred after being inactive for 10 years. One week after institution of therapy, she presented with plaques of psoriasis at her injection site having been administered a first dose of peginterferon alpha-2b. Psoriatic lesions of the patient worsened dramatically during therapy. Cutaneous lesions appeared at the injection sites, in the face, the scalp hair, at the back of the ears, under the breasts and armpits, and in the regions of the anus and elbows. In the second week of treatment, transaminase levels of the patient regressed to normal. Detectable hepatitis C virus RNA in the serum was eliminated at week 14 of treatment. Because of the severity of psoriatic disease activity, therapy was discontinued at the end of 14 weeks after treatment onset. This side effect of peginterferon alpha-2b plus ribavirin treatment should be kept in mind in the treatment of patients with a history of psoriasis combined with active hepatitis C. Copyright (C) 2005 S. Karger AG, Basel.